vincent

Having read some posts I realise my problems are trivial compared to others but I wonder if anyone has advice to offer on the following. I have been taking antidepressants for 18 years now, occasionally increasing the dose ( with my GP's permission ) so that I now take 150mg of Vensir daily. By and large this works well and I can function normally but occasionally I experience sharp dips in mood for no obvious reason which can last for several days before normal service is resumed. During these periods the old symptoms reappear, though not so severely. My question is twofold:

1. Would increasing the dosage ( with quick release variant ) help temporarily or

2. Is there other medication that would provide rapid relief for these lapses ?

Any advice gratefully received.

3 Replies

oldestnewest
  • Although it appears to be for no reason, I wonder if keeping a mood diary, and recording events (such as tiredness/ stress at work/ illness etc etc) might be helpful. Often our mood appears to dip out of the blue but when we start to record it we can see that there have been events in the run up to it which have acted as a trigger. Perhaps ask those who are close to you if they are aware of anything. For me if I drink alcohol, even only small amounts or I lack sleep, I know my mood dips and can last for a sort while.

    It might be that when you do this you find the trigger and can put something in place to help. If not there are strategies you can learn for managing these dips. I would think that if you are mostly stable then changing meds might not be the answer but more effective may be doing something to help. For some people it is making sure they see people, others it might be exercise, or eating healthy food, challenging their negative thoughts. Different techniques work for different people. What else have you found in the past that works for you? When we become more stable we stop doing those actions we used to do which helped as they are less needed, but maybe for these short periods of time when you feel lower it may be worth re-introducing them.

  • also wanted to add your troubles are not trivial - everyone has different things going on in their lives and different histories. Everyone's difficulties are just as equal as another's - it is how it affects you, not necessarily what is happening that matters. We are all here to support each other no matter what or why they have ended up with MH difficulties. After all sometimes people get severe depression for no reason that they can discern - it still is just as awful for them as anyone else. It doesn't mean they aren't entitled to the same care and support as anyone else who is suffering. try not to compare yourself.

  • @lolforre43, sorry to read about your problems.

    I would suggest they're questions best answered by your GP.

    I agree with the other comments too, perhaps a diary even when you're feeling OK as it can become second nature and not another task to start when you're already under stress.

    On a positive note it's good they're relatively short lived, that you recognise them and seem to be able to cope.

    Good luck and stay strong, often here if you'd like to chat.

You may also like...